HP comments from my experience
avatar
MariaElena12 posted:
I am new to this site, but noticed the comments made on getting a cough from a certain HP medicine. I am also newly diagnosed with HP and started taking medication.Initially my doctor said I would get a tickle at the back of my throat but what I really got was a full blown cough. So bad people were coming into my office to check on me. At times I felt like I couldn't catch my breath. I mentioned this to my doctor and he switched medications because my lungs couldn't handle it. Some people are fine with it. I am so much better now. However seems this particular medicine affects various people the same way. That is why I get puzzled thinking why it gets perscribed in the first place.

Also, I am also very much affected by the "White Coat Phobia" Especially when I go to the dentist. It is so close to normal, or 120 when I read it at home but when I go to the dentist it goes thru the roof that you would think I'd be going into cardiac arrest. Trying to get over it.
Was this Helpful?
3 of 3 found this helpful
Reply
 
avatar
Haylen_WebMD_Staff responded:
Hi MariaElena12!

Welcome to the community. Side effects are troubling! I'm glad you were able to find a new medication that worked for you. It is puzzling why medication can work fine for one person and be a disaster for another.

When you feel "White Coat" blood pressure spiking, what are you doing to control? A big deep breath seems to work for me most times.

Haylen
 
avatar
billh99 responded:
Because most people do not have a problem with ACEinhibitors and in general they are very inexpensive.

Here is a comment from TheHeart, a sister forum of WebMD that is frequented by doctors. This is part of a discussion about using generics vs newer brand name drugs.

Initial therapy becomes long term maintinace for many...
Although I recognize that collateral costs caused by generic ACE inhibitors may be substantial for patient's who experience cough; I disagree with Dr ... that such experiences should push us to regular initial use of brand name ARBs. The reported incidence of cough with Lisinopril is 4-9% (LexiComp Online 2011), if we start 100% of patients on a brand name ARB there are 91-96% of patients who have been done a disservice.


This report from Consumers Report discusses several of the different class of hypertensive drugs.

http://www.consumerreports.org/health/best-buy-drugs/high-blood-pressure.htm

FWIW I started on 20 mg lisinipril (and ACEinhibitor) and HCTZ. When that helped, but not enough it was upped to 40 mg of lisinipril.

Over 2 years by losing 35 lbs and increasing exercise I have reduced to 10 mg lisnipril and no HCtz.

Also I have learned, that for me, anxiety and stress are a big factor in my BP. And when I have a high reading after being well controlled, I start looking to see what is causing me anxiety.